Alert archive / Pennsylvania / Wind Advisories in 2010
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 30, 2010, 4:21 AM EST for Cambria County, Somerset County, Pennsylvania. It took effect at Nov 30, 2010, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2010, 4:21 AM EST (09:21 UTC)
- In effect from
- Nov 30, 2010, 7:00 AM EST
- Expired
- Nov 30, 2010, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS71 KCTP 300921 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 AM EST TUE NOV 30 2010 PAZ024-033-010300- /O.NEW.KCTP.WI.Y.0007.101130T1200Z-101201T0300Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 421 AM EST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATION...RIDGETOPS ALONG THE LAUREL HIGHLANDS * WINDS...GUSTS 45-50 MPH * TIMING...WIND GUSTS WILL INCREASE THROUGH THE AFTERNOON AND EVENING BEFORE SUBSIDING TONIGHT. * IMPACTS...DOWNED TREES...LOCALIZED POWER OUTAGES AND DIFFICULT DRIVING ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ MS
1 follow-up statement
199 WWUS71 KCTP 010258 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 958 PM EST TUE NOV 30 2010 PAZ024-033-010400- /O.EXP.KCTP.WI.Y.0007.000000T0000Z-101201T0300Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 958 PM EST TUE NOV 30 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. ALTHOUGH WINDY CONDITIONS WILL CONTINUE TONIGHT WITH GUSTS NEAR 40 ON THE RIDGETOPS...GUSTS ARE NOT EXPECTED TO EXCEED ADVISORY CRITERIA. $$ RXR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 1:35 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 30, 1:35 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 AM EST TUE NOV 30 2010 .SYNOPSIS... A STRONG FRONTAL SYSTEM ASSOCIATED WITH A DEEP AREA OF LOW PRESSURE LIFTING NORTHEAST THROUGH THE WESTERN GREAT LAKES TOWARD HUDSON BAY WILL PUSH SLOWLY EAST ACROSS THE OHIO VALLEY AND CROSS CENTRAL PENNSYLVANIA TONIGHT INTO EARLY WEDNESDAY. THIS SYSTEM WILL BE ACCOMPANIED BY HEAVY RAIN AND GUSTY WINDS. COLDER AIR WILL SWEEP INTO THE AREA BEHIND THE FRONT AND WILL CHANGE RAIN TO SNOW SHOWERS OVER THE WESTERN HIGHLANDS AND CENTRAL MOUNTAINS. UNSEASONABLY MILD TEMPERATURES ARE FORECAST AHEAD OF THE FRONT WITH MUCH COLDER POST-FRONTAL WEATHER LASTING THROUGH LATE IN THE WEEK. PERSISTENT NORTHWEST FLOW SHOULD CONTINUE TO PRODUCE OCCASIONAL LAKE EFFECT AND UPSLOPE SNOW SHOWERS OVER THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS INTO THE FIRST HALF OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HAVE LOWERED MIN TEMPS ACROSS EASTERN PA...WHERE A MOSTLY CLEAR SKY AND LGT WIND ARE ALLOWING TEMPS TO TUMBLE QUICKLY THIS EVENING /THV ALREADY DOWN TO 29F AT 01Z/. INCREASING CLOUD COVER AFTER MIDNIGHT SHOULD RESULT IN STEADY OR SLOWLY RISING TEMPS AFTER 06Z. RADIATIONAL COOLING RESULTING IN LOW DWPT DEPRESSIONS EARLY THIS EVENING ACROSS OUR SE ZONES...AND LATEST NAM/HRRR BOTH INDICATING THE POSSIBILITY OF PATCHY FOG ACROSS THE SUSQ VALLEY LATER TONIGHT. SSWLY 850MB LOW LEVEL JET AND ASSOCIATED WAA CURRENTLY PRODUCING A SHIELD OF RAIN ACROSS THE OHIO VALLEY. LATEST MDL DATA SUGGESTS ARRIVAL OF RAIN ACROSS THE WESTERN/CENTRAL MTNS ARND DAWN. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... THIS PERIOD WILL CONTAIN THE MOST SIGNIFICANT WEATHER OF THE UPCOMING 7 DAYS. SHORT RANGE MODELS AGREE IN TAKING A DEEP PRIMARY STORM UP THROUGH THE WESTERN GR LAKES WITH THE TRAILING FRONT SLOWING AND BECOMING ACTIVE OVER THE SOUTHERN APPALACHIANS...WITH A WAVE FORECAST TO FORM AND MOVE UP THE EASTERN SEABOARD. THE UPPER TROUGH IS EXPECTED TO TAKE ON AN INCREASINGLY NEGATIVE TILT ALLOWING FOR THE APPROACH OF AN INTENSIFYING COUPLED UPPER JET STREAK PATTERN. WE HAVE SEEN THIS PATTERN MANY TIMES IN THE PAST...WITH THE POTENTIAL FOR THE DEVELOPMENT OF A DUAL THREAT OF HEAVY RAINS ALONG WITH LOCALLY STRONG-DAMAGING WIND GUSTS. WHILE SURFACE BASED INSTABILITY IS FCST TO BE MARGINAL WITH MODELS CONFINING CAPES WELL TO THE SOUTH OF THE REGION...THE STRONG UPPER JET DYNAMICS RESULT IN THE FORECAST DEVELOPMENT OF WIDESPREAD ELEVATED CONVECTIVE AND INERTIAL INSTABILITY. SO WHILE IT WILL LIKELY BE HARD TO GENERATE DEEP UPRIGHT CONVECTION...ANY LOW TOPPED ORGANIZED SHOWERS WILL HAVE THE POTENTIAL TO TAP THE HIGH SPEED AIR JUST OFF THE SURFACE CAUSING STRONG WIND GUSTS. RAIN WILL BECOME STEADIER LATE TUESDAY MORNING/AFTERNOON...AND COULD BECOME HEAVY AT TIMES TUESDAY EVENING INTO WEDNESDAY MORNING. THE LONG DURATION OF HIGHLY ANOMALOUS PWAT AND STRONG SOUTHERLY 925-850 MB WINDS HINTS AT THE POTENTIAL FOR FLOODING ALONG SOME SMALL STREAMS AND CREEKS ACROSS THE CWA. AS A RESULT WE WILL BE ISSUING A FLOOD WATCH STARING LATE TUESDAY RUNNING INTO WEDNESDAY. TEMPS SHOULD STEADILY RISE FROM EARLY TUESDAY THROUGH LATE TUESDAY NIGHT ACROSS THE WEST...AND MID MORNING IN THE EAST AHEAD OF THE STRONG COLD FRONT. MAX TEMPS TUESDAY IN THE UPPER 40S TO LOWER 50S WILL BE 8-10F ABOVE NORMAL. STEADY OR SLIGHTLY RISING TEMPS...AND MINS TUESDAY NIGHT SHOULD BE A WHOPPING 10-20 DEG ABOVE NORMAL. CURRENT TIMING HAS THE COLD FRONT SLICING THROUGH THE SUSQ VALLEY EARLY WEDNESDAY. A LINGERING...SEVERAL HOUR PERIOD OF LIGHT TO MODERATE RAIN WILL GRADUALLY WIND DOWN AS THE SURFACE WAVE MOVES AWAY. THE PRECIP COULD MIX WITH OR CHANGE TO SNOW IN THE WEST AS COLDER FOLLOWS CLOSELY ON THE HEELS OF THE DEPARTING LOW. THE HIGHER TERRAIN COULD SEE ANYWHERE FROM A COATING TO AN INCH OR TWO OF SNOW WHILE SNOWFALL POTENTIAL FURTHER EAST WILL BE MUCH LESS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE MODELS SEEM IN FAIRLY GOOD AGREEMENT IN LARGE SCALE FEATURES FOR THE FIRST HALF OF THE LONG TERM. THE UPPER PATTERN FEATURES A SHARP TROUGH SWINGING THROUGH ON WED WHICH THEN TRANSITIONS INTO A BROADER TROUGH WHICH SETTLES INTO PLACE OVER THE EASTERN THIRD/HALF OF NORTH AMERICA. A PRETTY STRONG SHOT OF PACIFIC ENERGY SHOULD THEN ROLL OVER THE ROCKIES AND BRING A SYSTEM - NOT UNLIKE A CLIPPER - THROUGH THE PLAINS/MIDWEST LATE IN THE WEEK. MEANWHILE...A WAVE DEVELOPS ALONG THE OLD COLD FRONT OFF THE EAST COAST. THIS WAVE WILL MOST LIKELY BE SIGNIFICANT ENOUGH TO WRAP UP A BIG STORM OVER NEW ENGLAND AND THE CANADIAN MARITIMES. THIS NOR EASTER WOULD ONLY REINFORCE THE NORTHERLY FLOW OF COLD AIR INTO THE LOCAL AREA...KEEPING 8H TEMPS WELL BELOW FREEZING WITH -10C IN THE NORTH COUNTRY AND -4C IN THE SOUTHERN TIER. OUR PARCEL TRAJECTORIES WILL BE ACROSS THE 10 TO 12 INCH SNOWPACK OVER NORTHERN ONTARIO. THUS...ANY PRECIP WOULD BE SNOW AND S:W RATIOS COULD BE A LITTLE FLUFFY FOR EARLY DEC. THE NORTH/NORTHWESTERLY FLOW ALOFT COULD PUSH THE SURFACE LOW OF THE PLAINS STORM/CLIPPER JUST TO OUR SOUTH AND PRODUCE A LIGHT SNOWFALL FOR ALL OF THE STATE OVER THE WEEKEND. BUT - AND THERE IS ALWAYS A BUT AT DAYS 5/6 - THIS IS ALSO ABOUT THE TIME THAT THE SOLUTIONS OF THE VARIOUS MODELS AND THE PLETHORA OF ENSEMBLE PERTURBATIONS DIVERGE ON THE PATTERN AND THE RESULTANT TRACK OF THE PLAINS STORM. POSSIBLE TIMING DIFFERENCES ALSO KEEP POPS FROM GROWING TOO HIGH DURING ANY ONE 12 HOUR PERIOD. AT THE VERY END OF THE PERIOD...ANOTHER STORM CAUGHT IN THE WESTERLIES WITH A DECENT MOISTURE FEED IS SEEN TO MOVE THROUGH THE MIDWEST. THAT STORM MAY GO WELL TO OUR SOUTH...BUT IT IS DAY 7. BASICALLY - CHANCE POPS FOR SNOW ARE IN ORDER FOR MOST OF THE EXTENDED PERIODS IN THE NW DUE TO THE ALMOST CONSTANT FAVORABLE FLOW OVER THE LAKES. OVER THE REST OF THE AREA...THE HIGHER /BUT STILL IN CHANCE OR SLIGHT CHANCE RANGE/ POPS WOULD BE CENTERED OVER SAT/SUN DUE TO THE POSSIBILITY OF THE CLIPPER PASSING SOMEWHERE CLOSE. THE COLD AIR SETTLES IN FOR THE LONG HAUL KEEPING TEMPS BELOW NORMALS THROUGH THE ENTIRE PERIOD. THUS...ANY PRECIP WOULD BE SNOW AND S:W RATIOS COULD BE A LITTLE FLUFFY FOR EARLY DEC. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR/MVFR CONDITIONS WILL DETERIORATE TO IFR/LIFR THROUGH TODAY AND CONTINUE TONIGHT AS VERY STRONG SLY LOW LEVEL WINDS COMBINE WITH DEEP ATM LIFT AND FRONTAL FORCING TO PRODUCE MODERATE TO HEAVY RAINS OVER CENTRAL PENNSYLVANIA. EXPECT COVERAGE AND INTENSITY OF RNFL TO INCREASE INTO THE AFTN WITH HEAVIER RAINS DEVELOPING THIS EVENING AND TONIGHT. IN ADDITION...ISOLATED STRONG WIND GUSTS AND EMBEDDED THUNDERSTORMS ARE POSSIBLE TONIGHT AS THE MAIN FRONTAL SYSTEM CROSSES THE REGION. LLWS WILL CONTINUE THROUGH MOST OF THE PERIOD AS SOUTHERLY WINDS INCREASE FROM 30-45KTS EARLY THIS MORNING TO 55-70KTS DURING THE DAY AND INTO TONIGHT. COLDER AIR WRAPPING INTO THE AREA IN THE WAKE OF THE FROPA WILL CHANGE RAIN TO SNOW SHOWERS OVER THE WESTERN HIGHLANDS AND CENTRAL MOUNTAINS BY WEDNESDAY AFTERNOON. TYPICAL COLD SEASON POST- FRONTAL WEATHER PATTERN WILL BRING LAKE EFFECT AND UPSLOPE SNOW SHOWERS AND ASSOCIATED MVFR/IFR CIGS AND VSBYS INTO BFD AND JST WED NGT INTO THURSDAY...WHILE AREAS SOUTH AND EAST OF THE ALLEGHENY PLATEAU IMPROVE TO HIGH MVFR/VFR. OUTLOOK... THUR-SAT...MVFR/IFR WESTERN SXNS WITH OCNL LAKE EFFECT/UPSLOPE SNOW SHOWERS. MVFR/VFR CENTRAL AND EASTERN AIRFIELDS WITH AN BRIEF SNOW SHOWER POSSIBLE MAINLY WEST OF IPT-MDT. && .HYDROLOGY... WIDESPREAD 2-3 INCH...STORM TOTAL RAINFALL EXPECTED TUESDAY THROUGH EARLY WEDNESDAY AFTERNOON. POTENTIAL EXISTS FOR LOCALIZED 3-4 INCHES AMOUNTS...WHICH WOULD BRING MINOR FLOODING TO SOME STREAMS AND CREEKS. WILL BE ISSUING A FLOOD WATCH FOR LATE TUESDAY THROUGH THE DAY WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...FITZGERALD SHORT TERM...LA CORTE LONG TERM...DANGELO AVIATION...STEINBUGL HYDROLOGY...LA CORTE
Hazardous weather outlook, Nov 30, 3:48 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 AM EST TUE NOV 30 2010 PAZ024-033-010900- CAMBRIA-SOMERSET- 348 AM EST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-010900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 348 AM EST TUE NOV 30 2010 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.